MAUDE Adverse Event Report: ABBOTT VASCULAR HI TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI TORQUE SPARTACORE GUIDE WIRE
Model Number 1005206
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.The electronic lot history record (elhr) or similar incident query for this product/lot was not reviewed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use.The investigation determined the reported failure to advance and tip separation appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified superficial femoral artery.A spartacore guide wire was being advanced when resistance with the anatomy was noted and the tip broke off.The physician was able to retrieved the separated tip via snare and successfully used another wire to complete the procedure.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.

Brand Name
HI TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10135842
Report Number2024168-2020-04855
Device Sequence Number2911599
Product Code DQX
UDI-Device Identifier08717648014062
UDI-Public08717648014062
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1005206
Device Catalogue Number1005206
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2020
Initial Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;